Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 74, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 5, 2013, 2:51 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2013, 2:51 PM PDT (21:51 UTC)
- Expired
- Sep 5, 2013, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 76 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS56 KSGX 052151
FFWSGX
CAC065-071-060045-
/O.NEW.KSGX.FF.W.0074.130905T2151Z-130906T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 PM PDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 545 PM PDT.
* AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A STORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS IN AND AROUND FOREST FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
RAINFALL THAT IS NORMALLY ABSORBED INTO HILLSLOPE SOILS CAN RUN OFF
ALMOST INSTANTLY AFTER VEGETATION HAS BEEN REMOVED BY WILDFIRE. THIS
CAUSES MUCH GREATER AND MORE RAPID RUNOFF THAN IS NORMAL FROM CREEKS
AND DRAINAGE AREAS. THE HIGHLY ERODIBLE SOILS IN A BURN SCAR ALLOW
FLOOD WATERS TO ENTRAIN LARGE AMOUNTS OF ASH, MUD...BOULDERS...AND
UNBURNED VEGETATION. WITHIN THE BURNED AREA AND DOWNSTREAM...THE
FORCE OF RUSHING WATER...SOIL AND ROCK CAN DESTROY CULVERTS...
BRIDGES...ROADWAYS AND BUILDINGS...POTENTIALLY CAUSING INJURY OR
DEATH.
WATERSHEDS BURNED IN 2013 BY THE HATHAWAY FIRE ARE PARTICULARLY
SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM.
ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR
BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS
FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...THE PORTIONS OF
POTRERO ROAD...MISSION ROAD...FOOTHILLS ROAD AND MILLARD CANYON ROAD
DOWNSTREAM OF THE BURN AREA. FOR MORE INFORMATION ON POST-FIRE DEBRIS
FLOWS AND WHAT TO DO IF YOU LIVE NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3418 11696 3421 11676 3400 11670 3400 11692
3404 11702
$$
PG2 follow-up statements
783
WGUS76 KSGX 052235
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT THU SEP 5 2013
CAC065-071-060045-
/O.CON.KSGX.FF.W.0074.000000T0000Z-130906T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
335 PM PDT THU SEP 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND NORTHWESTERN RIVERSIDE COUNTIES...
AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED IN 2013 BY THE HATHAWAY FIRE ARE PARTICULARLY
SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM.
ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR
BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS
FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...THE PORTIONS OF
POTRERO ROAD...MISSION ROAD...FOOTHILLS ROAD AND MILLARD CANYON ROAD
DOWNSTREAM OF THE BURN AREA. FOR MORE INFORMATION ON POST-FIRE DEBRIS
FLOWS AND WHAT TO DO IF YOU LIVE NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAM AND RURAL ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3418 11696 3421 11676 3400 11670 3400 11692
3404 11702
$$
PG897
WGUS76 KSGX 060047
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 PM PDT THU SEP 5 2013
CAC065-071-060054-
/O.EXP.KSGX.FF.W.0074.000000T0000Z-130906T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
547 PM PDT THU SEP 5 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND NORTHWESTERN RIVERSIDE COUNTIES...
THE HEAVY RAIN HAS ENDED OVER THE SAN GORGONIO WILDERNESS.
WEATHER RADAR ESTIMATED INDICATED 1 TO 2.5 INCHES OF RAIN FELL IN THE
HEADWATERS OF MILL CREEK AND THE SOUTH FORK OF THE SANTA ANA RIVER
DURING A 2 HOUR PERIOD.
SIGNIFICANT WATER FLOW WILL CONTINUE TOWARDS HIGHLAND...IN THE
CHANNEL.
REPORT FLOODED AREAS...DAMAGE AND FLASH FLOODS IN DRY WASHES TO THE
NATIONAL WEATHER SERVICE AND LOCAL OFFICIALS.
LAT...LON 3418 11696 3421 11676 3400 11670 3400 11692
3404 11702
$$
TARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:30 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 5, 1:30 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT THU SEP 5 2013
.SYNOPSIS...
HOT AND MUGGY CONDITIONS WILL PREVAIL ACROSS SOUTHERN CALIFORNIA
THROUGH SATURDAY...AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE
DESERT SOUTHWEST. A HEAT ADVISORY IS IN EFFECT FOR ORANGE
COUNTY...THE INLAND EMPIRE...AND THE INLAND VALLEYS OF SAN DIEGO
COUNT. A SHALLOW MARINE LAYER WILL HELP MODERATE TEMPERATURES ALONG
THE COAST. MOIST AND UNSTABLE AIR WILL CONTINUE TO GENERATE BRIEF
HEAVY RAIN SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS...EVEN INTO NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
REMAINDER OF THIS AFTERNON AND EVENING...
THUNDERSTORMS GOT GOING ABOUT AN HOUR LATER THAN YESTERDAY. THOUGH
NOT AS WIDESPREAD AND PRECIPITABLE WATER VALUES ARE GENERALLY 1.25
INCHES...DOWN ALMOST AN INCH FROM EARLIER THIS WEEK...THERE IS
STILL THE POTENTIAL FOR INTENSE RAINFALL RATES AS WELL AS STRONG
DOWNDRAFTS. TRANSPORT WINDS ARE STILL OUT OF THE SOUTH BUT PROGGED
TO HAVE A MORE SOUTHWEST COMPONENT LATER THIS AFTERNON AND EVENING.
THIS SHOULD KEEP THUNDERSTORMS ALONG OR TO THE EAST AND NORTH OF THE
MOUNTAINS.
ISSUED A HEAT ADVISORY THROUGH FRIDAY EVENING AS MORE THAN HALF OF
THE ZONES AFFECTED ORANGE COUNTY...INLAND EMPIRE...AND SAN DIEGO
COUNTY INLAND VALLEYS MEET CRITERIA AND CONFIDENCE FAIRLY HIGH IN
FORECAST TEMPS.
OTHERWISE THROUGH SUNDAY...
SLOW COOLING AND DRYING TREND AS HIGH PRESSURE RIDGE RETREATS AND
AXIS OF WEAK UPPER TROUGH...CURRENTLY ALONG 130W SHIFTS EAST TO
120W. NOT EXPECTING ANY SIGNIFICANT DEEPENING OF MARINE LAYER...BUT
STRATUS CLOUDS WILL LIKELY FORM A FEW MILES INLAND. THUNDERSTORM
THREAT NOT ENTIRELY ELIMINATED OVER MOUNTAINS/DESERTS.
MONDAY AND TUESDAY...
MODELS IN FAIR AGREEMENT ABOUT TROUGH PINCHING OFF INTO A LOW.
THICKNESS FALLS ARE ABOUT 40 METERS AND WILL PROBABLY ENTRAIN LOTS
OF MID AND HIGH CLOUDS FROM SUBTROPICS SO AN AREA WIDE COOLING OF 5
TO 10 DEGREES LIKELY...PLUS MARINE AIR SHOULD BE TRANSPORTED
FURTHER INLAND AND TO A DEEPER DEPTH...BUT STRATUS FIELD NOT LIKELY
TO BE MORE THAN BROKEN WITH CLEARING FAIRLY EARLY EACH MORNING.
AFTER TUESDAY MODELS ARE OUT OF PHASE WITH NO AGREEMENT ON SYNOPTIC
PATTERN. FOR NOW PERSISTENCE IS BEST FORECAST...KEEP THE UPPER LOW
STATIONARY AND SHOW LITTLE CHANGE IN DAY TO DAY WEATHER.
&&
.AVIATION...
052006Z...COAST/VALLEYS...THROUGH 06/0300 UTC...THUNDERSTORMS OVER
MTNS WILL PRODUCE SCT-FEW DEBRIS CLDS AOA 9000 FT MSL. SLIGHT CHANCE
OF FOG REACHING KSAN...KCRQ...AND/OR KSNA DURING THE 06/1100-1500
UTC TIME-FRAME...BUT ONCE AGAIN...CONFIDENCE IS LOW IN THIS
OCCURRING. OTHERWISE...UNRESTRICTED VIS AND MOSTLY SKC THROUGH
FRIDAY MORNING.
MTNS/DESERTS...ISOLATED TO SCATTERED THUNDERSTORMS THROUGH 06/0300
UTC TIME-PERIOD...WITH BASES 7000-10000 FT MSL AND CB TOPS TO 40000
FT MSL...RESULTING IN LOCAL VIS AOB 2SM IN HEAVY RAIN...SMALL
HAIL...AND POSSIBLE STRONG UP/DOWNDRAFTS. OTHERWISE...UNRESTRICTED
VIS THROUGH FRIDAY MORNING.
&&
.FIRE WEATHER...
THOUGH VERY HOT TEMPERATURES AND LIGHTNING ARE FORECAST FOR NEXT
SEVERAL DAYS...ALSO HAVE LOWEST HUMIDITY ABOVE 15 PERCENT. MAIN
CONCERN WOULD BE DOWNDRAFT WINDS...WHICH ARE ALREADY BEING REPORTED
ABOVE 40 MPH...HITTING A LIGHTNING START. BUT THESE WOULD BE OF LESS
THAN 5 MINUTES DURATION AND GROWTH RATES SHOULD THEN SLOW
SIGNIFICANTLY DUE TO THE HIGH HUMIDITY. THUNDERSTORMS SHOULD END BY
1800 PDT EACH EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HEAT ADVISORY UNTIL 7 PM PDT FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISON
SHORT TERM WARNINGS...TARDYHazardous weather outlook, Sep 5, 1:45 PM PDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT THU SEP 5 2013 CAZ042-048-050-061100- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS- 145 PM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IN EFFECT THORUGH FRIDAY EVENING. A STRAY THUNDERSTORM MAY MOVE OFF THE MOUNTAINS INTO THE FAR INLAND VALLEYS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...HEAT ADVISORY IN EFFECT UNTIL FRIDAY EVENING. SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060>062-061100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 355 AM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...WITH ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND DESERTS EACH DAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE REQUESTED TODAY. CAZ043-057-061100- SAN DIEGO COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 355 AM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS FOR FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER/BALFOUR
In the hours before
Local storm report, Sep 5, 10:50 AM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SW IDYLLWILD-PINE COVE33.71N 116.76W
09/03/2013 M0.88 INCH RIVERSIDE CA PUBLIC
FACEBOOK PHOTO POST OF HAIL WITH NICKEL.
&&
IRIS SYSTEMSpecial weather statement, Sep 5, 1:46 PM PDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PDT THU SEP 5 2013
CAZ050-058-062-052145-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
146 PM PDT THU SEP 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN DIEGO COUNTY UNTIL
245 PM PDT...
AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE STRONG THUNDERSTORMS NEAR PINE VALLEY AND WARNING SPRINGS
ALONG SUNRISE HIGHWAY AND ROUTE 79...OR 20 MILES NORTHEAST OF
TECATE. THIS STORM IS MOVING NORTH SLOWLY AT 10 MILES AN HOUR.
HAIL FROM PEA SIZE AND UP TO THE SIZE OF PENNIES AND WIND GUSTS
UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS ARE CAPABLE OF FLASH FLOODING.
AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MOUNT LAGUNA...
JULIAN...DESCANSO...CUYAMACA PEAK...SHELTER VALLEY...BANNER...SANTA
YSABEL...RANCHITA...WARNER SPRINGS...LAKE HENSHAW AND OAK GROVE.
LAT...LON 3312 11639 3292 11632 3262 11641 3279 11670
3314 11678 3343 11682 3341 11646
TIME...MOT...LOC 2044Z 180DEG 0KT 3282 11648
TARDYLocal storm report, Sep 5, 2:09 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
209 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 SSW PINE VALLEY 32.81N 116.54W
09/05/2013 E0.25 INCH SAN DIEGO CA PUBLIC
HEAVY RAIN CAUSING VISIBILITY TO BE REDUCED
TO 1/4 MILE. PEA SIZED HAIL AND GUSTY WINDS.
HAIL DURATION 1 HOUR
&&
IRIS SYSTEMLocal storm report, Sep 5, 2:22 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 6 S JULIAN 32.99N 116.58W
09/05/2013 E0.25 INCH SAN DIEGO CA TRAINED SPOTTER
HAM RADIO OPERATOR REPORTED PEA SIZE HAIL
&&
IRIS SYSTEMLocal storm report, Sep 5, 2:31 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND GST 4 W PINE VALLEY 32.86N 116.57W
09/05/2013 M44 MPH SAN DIEGO CA MESONET
MESONET STATION GUATAY /GTYSD/
&&
IRIS SYSTEMLocal storm report, Sep 5, 2:47 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
247 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND GST 14 NNW JULIAN 33.25N 116.70W
09/05/2013 M59 MPH SAN DIEGO CA MESONET
MESONET STATION WARNERS /WARSD/
&&
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:51 PM PDT | Heat Advisory | SGX | Riverside, San Bernardino, San Diego | 30 hr |
| Sep 5, 1:07 PM PDT | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Sep 5, 1:28 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 5, 1:46 PM PDT | Special Weather Statement | SGX | San Diego | 59 min |
| Sep 5, 1:50 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 55 min |
| Sep 5, 2:08 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 5, 2:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 60 min |
| Sep 5, 2:34 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 5, 3:10 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 5, 4:04 PM PDT | Special Weather Statement | SGX | Orange | 56 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.